Alert archive / California / Wind Advisories in 2010
Wind Advisory 22, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 8, 2010, 6:40 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 9, 2010, 1:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2010, 6:40 PM PDT (01:40 UTC)
- In effect from
- May 9, 2010, 1:00 PM PDT
- Expired
- May 10, 2010, 2:29 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS76 KSGX 090140 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 640 PM PDT SAT MAY 8 2010 .STRONG WEST TO SOUTHWEST WINDS WILL INCREASE SUNDAY AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE TROUGH. THE STRONG WINDS WILL CONTINUE THROUGH SUNDAY EVENING AND DECREASE LATE SUNDAY NIGHT. A SECOND STORM WILL MOVE ACROSS CALIFORNIA MONDAY NIGHT AND TUESDAY BRINGING MORE STRONG WINDS TO THE MOUNTAINS AND DESERTS. CAZ055-056-058-091300- /O.NEW.KSGX.WI.Y.0022.100509T2000Z-100510T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 640 PM PDT SAT MAY 8 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 3 AM PDT MONDAY. * TIMING: SUNDAY AFTERNOON AND SUNDAY NIGHT * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH SUNDAY AFTERNOON WITH GUSTS TO 40 TO 50 MPH...SHIFTING TO THE WEST SUNDAY EVENING. * IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES DUE TO GUSTY CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ060>062-091300- /O.NEW.KSGX.WI.Y.0022.100509T2000Z-100510T1000Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 640 PM PDT SAT MAY 8 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 3 AM PDT MONDAY. * TIMING: SUNDAY AFTERNOON AND SUNDAY NIGHT. * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH SUNDAY AFTERNOON WITH GUSTS FROM 45 TO 55 MPH...SHIFTING TO THE WEST SUNDAY EVENING. * VISIBILITY: REDUCED TO LESS THAN A HALF MILE AT TIMES IN BLOWING DUST AND SAND. * IMPACTS: TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
4 follow-up statements
034 WWUS76 KSGX 091006 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 306 AM PDT SUN MAY 9 2010 .AN UPPER TROUGH WILL CAUSE STRONG WEST TO SOUTHWEST WINDS THIS AFTERNOON AND EVENING...ESPECIALLY IN THE MOUNTAINS AND DESERTS. THE WINDS WILL DECREASE LATE TONIGHT. A SECOND STORM WILL MOVE ACROSS CALIFORNIA MONDAY NIGHT AND TUESDAY BRINGING MORE STRONG WINDS TO THE MOUNTAINS AND DESERTS. CAZ055-056-058-092100- /O.CON.KSGX.WI.Y.0022.100509T2000Z-100510T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 306 AM PDT SUN MAY 9 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PDT MONDAY. * TIMING: THIS AFTERNOON AND TONIGHT * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH SUNDAY AFTERNOON WITH GUSTS TO 40 TO 50 MPH...SHIFTING TO THE WEST SUNDAY EVENING. * IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES DUE TO GUSTY CROSSWINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ060>062-092100- /O.CON.KSGX.WI.Y.0022.100509T2000Z-100510T1000Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 306 AM PDT SUN MAY 9 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PDT MONDAY. * TIMING: THIS AFTERNOON AND TONIGHT. * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH SUNDAY AFTERNOON WITH GUSTS FROM 45 TO 55 MPH...SHIFTING TO THE WEST SUNDAY EVENING. * VISIBILITY: REDUCED TO LESS THAN A HALF MILE AT TIMES IN BLOWING DUST AND SAND. * IMPACTS: TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
265 WWUS76 KSGX 092004 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 104 PM PDT SUN MAY 9 2010 .A FAST MOVING TROUGH WILL CAUSE STRONG GUSTY WEST WINDS THROUGH TONIGHT...ESPECIALLY IN THE MOUNTAINS AND DESERTS. THE WINDS WILL DECREASE LATE TONIGHT. ANOTHER TROUGH WILL MOVE ACROSS THE STATE MONDAY NIGHT THROUGH TUESDAY WITH STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. CAZ055-056-058-100430- /O.CON.KSGX.WI.Y.0022.000000T0000Z-100510T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 104 PM PDT SUN MAY 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * TIMING: THROUGH TONIGHT. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH LATE THIS AFTERNOON THROUGH TONIGHT. * IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES DUE TO GUSTY CROSSWINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ060>062-100430- /O.CON.KSGX.WI.Y.0022.000000T0000Z-100510T1000Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 104 PM PDT SUN MAY 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * TIMING: THROUGH TONIGHT. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS FROM 45 TO 55 MPH LATE THIS AFTERNOON THROUGH TONIGHT. * VISIBILITY: REDUCED TO LESS THAN A HALF MILE AT TIMES IN BLOWING DUST AND SAND. * IMPACTS: TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WHITLOW
960 WWUS76 KSGX 100437 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 937 PM PDT SUN MAY 9 2010 .A STRONG LOW PRESSURE TROUGH WILL BRING STRONG WINDS TO THE MOUNTAINS AND DESERTS TONIGHT. THE WINDS WILL SUBSIDE TOWARD DAYBREAK. ANOTHER TROUGH WILL MOVE ACROSS THE STATE MONDAY NIGHT THROUGH TUESDAY WITH STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. CAZ055-056-058-101000- /O.CON.KSGX.WI.Y.0022.000000T0000Z-100510T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 937 PM PDT SUN MAY 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * TIMING: TONIGHT. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH. * IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES DUE TO GUSTY CROSSWINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ060>062-101000- /O.CON.KSGX.WI.Y.0022.000000T0000Z-100510T1000Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 937 PM PDT SUN MAY 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * TIMING: TONIGHT. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS FROM 45 TO 55 MPH. * VISIBILITY: REDUCED TO LESS THAN A HALF MILE AT TIMES IN BLOWING DUST AND SAND. * IMPACTS: TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
762 WWUS76 KSGX 100929 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 229 AM PDT MON MAY 10 2010 CAZ055-056-058-060>062-101030- /O.CAN.KSGX.WI.Y.0022.000000T0000Z-100510T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 229 AM PDT MON MAY 10 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 8, 1:00 PM PDT, 5 hours 40 minutes earlier.
Area forecast discussion, May 8, 1:00 PM PDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PDT SAT MAY 8 2010 .SYNOPSIS...TROUGH DEEPENS INTO THE STATE LATE TONIGHT WITH AN INCREASING MARINE LAYER. THE TROUGH DEEPENS INTO THE NORTH PART SUNDAY AFTERNOON WITH POSSIBLE SHOWERS IN THE NORTHERN MOUNTAINS. DRIZZLE OR LIGHT RAIN POSSIBLE IN THE COASTAL BASIN TO THE MOUNTAIN SLOPES SUNDAY NIGHT AND MONDAY NIGHT. ANOTHER TROUGH DEEPENS SOUTHEAST MONDAY NIGHT. A WEAK TROUGH WILL REMAIN NEAR THE AREA THROUGH FRIDAY...THEN HIGH PRESSURE ALOFT WILL MOVE OVER. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. COASTAL EDDY WILL CRANK UP TONIGHT AS A TROUGH DEEPENS INTO THE STATE. THE MARINE LAYER WILL INCREASE TONIGHT THROUGH MONDAY. THE TROUGH IS FORECAST TO DEEPEN INTO THE NORTH PART BY SUNDAY AFTERNOON. SOME SHOWERS MAY MOVE INTO THE SAN BERNARDINO COUNTY MOUNTAINS SUNDAY AFTERNOON THROUGH THE NIGHT. BOTH THE GFS AND ECMWF MODELS SHOW THE TROUGH DIGGING DEEPER INTO THE NORTH PART BY SUNDAY AFTERNOON WITH THE TROUGH LIFTING OUT SUNDAY NIGHT. THE DEEP MARINE LAYER COULD CAUSE SOME DRIZZLE OR LIGHT RAIN SUNDAY NIGHT AND MONDAY NIGHT AS ANOTHER TROUGH MOVES THROUGH. SOME GUSTY WINDS THIS AFTERNOON OVER THE MOUNTAINS AND DESERTS WILL INCREASE SUNDAY AFTERNOON. STRONG GUSTY SOUTHWEST TO WEST WINDS OVER THE MOUNTAINS AND DESERTS ARE EXPECTED SUNDAY AFTERNOON THROUGH MONDAY... DECREASING TUESDAY. WIND ADVISORY POSSIBLE FOR THE DESERTS AND MOUNTAINS SUNDAY AFTERNOON OR NIGHT THROUGH MONDAY NIGHT. HIGH PRESSURE ALOFT GRADUALLY INCREASES INTO THE STATE MID WEEK. A WEAK OFFSHORE FLOW DEVELOPS WEDNESDAY MORNING...THEN GOES ONSHORE THURSDAY THROUGH SATURDAY. THE MARINE LAYER IS EXPECTED TO VACATE THE AREA WEDNESDAY WITH SOME NIGHT AND MORNING LOW CLOUDS RETURNING THURSDAY THROUGH SATURDAY. COOLER SUNDAY...LITTLE CHANGE MONDAY...COOLER TUESDAY...WARMER WEDNESDAY...LITTLE CHANGE THURSDAY...WARMER FRIDAY AND SATURDAY. && .AVIATION... 082000Z...A DEEPENING MARINE LAYER AND INCREASE IN COASTAL STRATUS COVERAGE IS EXPECTED TONIGHT DUE TO AN APPROACHING TROUGH. OTHERWISE CLEAR ABOVE THE MARINE LAYER. SFC GUSTS OVER 25 KT WILL OCCUR OVER THE MTNS/DESERTS THIS AFTERNOON/EVENING. NO BREAKUP IN THE STRATUS IS EXPECTED TO OCCUR FOR THE COASTAL AREAS TOMORROW MORNING...WHILE A FEW BREAKS IN THE CEILING CAN BE EXPECTED FOR AREAS FURTHER INLAND. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...WHITLOW AVIATION...PG/TS
Hazardous weather outlook, May 8, 4:00 PM PDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT SAT MAY 8 2010 CAZ042-043-048-050-055>058-060>062-PZZ750-775-091200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PDT SAT MAY 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT ELEVATED RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG LOW PRESSURE TROUGH WILL BRING GUSTY WINDS TO THE MOUNTAINS AND DESERTS SUNDAY. A SECOND TROUGH WILL BRING MORE STRONG WINDS TO THE MOUNTAINS AND DESERTS MONDAY NIGHT AND TUESDAY. ELEVATED RIP CURRENT RISK AT THE BEACHES SUNDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:35 PM PDT | Small Craft Advisory for Winds | SGX | 11 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.